[Previous Months][Date Index][Thread Index][Join - Register][Login]
[Message Prev][Message Next][Thread Prev][Thread Next]

RE: [IP] Burning At Insertion Site

I experience(d) some burning with my infusion sites occasionally (using
SofSets) -- nothing painful, but enough to notice.  My doc told me that this
sometimes happens if the canula gets close to the muscle tissue.  The
insulin has a high pH level, and if close to the muscle tissue will cause a
stinging/burning feeling when you bolus.  Generally seems to go away after a
couple of hours.

Also, with the itching, it was suggested to me to scrub your area with an
antibacterial body wash (I use Dial!) both before you put in the infusion
set, and then again after you take it out.  I don't do this all the time
before, but always after, and it has helped a great deal.  My skin had some
irritation from the tape, but scrubbing it good with the antibacterial soap
made it go away.

Andry Kennedy (<:
Type 1 - 25 years
MiniMed 507c - July '98

Insulin-Pumpers website http://www.insulin-pumpers.org/